MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0308
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: krd/hcg.Udi: (b)(4).The device has been returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a g2 complex fill coil stretched after the first optical inspection while pulling it back into the introducer sheath.The coil was not used on the patient and had been stored correctly.When advancing the dpu wire through the introducer sheath to inspect the coil, it moved smoothly through the sheath with no resistance.When the coil was exposed, there were no kinks, burrs, stretching striations or other damaged noticed.There were no known factors that may have contributed to the coil stretching.The procedure was completed with a same/like product with no patient injury or significant delay reported.It was reported that the product would be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, a g2 complex fill coil stretched after the first optical inspection while pulling it back into the introducer sheath.The coil was not used on the patient and had been stored correctly.When advancing the dpu wire through the introducer sheath to inspect the coil, it moved smoothly through the sheath with no resistance.When the coil was exposed, there were no kinks, burrs, stretching striations or other damaged noticed.There were no known factors that may have contributed to the coil stretching.The procedure was completed with a same/like product with no patient injury or significant delay reported.It was reported that the product would be returned for analysis.The device was returned for analysis.As viewed through the returned packaging, the coil was found to be partially protruding outside the distal tip of the green introducer.The protruding coil was found to be knotted and entangled outside the distal tip of the green introducer.Two sections of damage were found to the knotted section of the coil.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coil stretching was confirmed.The most likely root cause of the coils damage that occurred during the coils retraction back inside the green introducer was due to the coil becoming knotted and entangled which anchored the coil preventing complete retraction into the green introducer.The anchored and knotted coil prevented retraction into the green introducer and may have caused the damage found to the coil.Historically it has been found that a quick retraction of the coil into the green introducer can contribute to coil damage, however the circumstances that produced the coils knotting and entanglement which led to the coils damage cannot be determined.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6356116
Report Number2954740-2017-00038
Device Sequence Number1503424
Product Code HCG
UDI-Device Identifier10878528009488
UDI-Public(01)10878528009488(17)201231(10)P11528
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number641CF0308
Device Lot NumberP11528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date03/02/2017
Patient Sequence Number1